MAUDE Adverse Event Report: STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US VLIFT EXPANDER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48300200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event was confirmed via visual inspection.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.Complaint history was reviewed, and no similar complaints for this lot were identified.The vlift surgical technique elaborates step-by-step use of expander to insert the implant.The inside threaded shaft retains the implant to the end of the expander by engaging the threaded hole of the implant.Once the inside threaded shaft fully engages the implant, the outer cannulated shaft will come into contact with the implant.The perforated tips of the outer cannulated shaft of the expander must properly line up in between the scallops of the outer distraction ring of the implant.The end of the main shaft of the expander is curved.This unique tip geometry conforms to the diameter of each implant, allowing for maximum contact of the expander and implant during insertion to reduce any play.To ensure this snug fit, it is important to orient the silicon t-handle of the expander perpendicular to the implant during assembly.Once the expander is in proper alignment with the implant, the implant can be placed into the defect and distracted to the appropriate height.Email correspondence confirmed that the above mentioned steps were followed by the surgeon properly.The root cause of the reported event could not be determined conclusively but is potentially due to excessive force applied during implant to inserter assembly.
 
Event or Problem Description
It was reported that a vlift expander fractured intra-operatively during cage insertion.There were no adverse consequences to the patient.The procedure was completed successfully with a two-minute surgical delay using an alternative device.

Brand Name
VLIFT EXPANDER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10597518
Report Number0009617544-2020-00163
Device Sequence Number19568297
Product Code LXH
UDI-Device Identifier07613327266986
UDI-Public07613327266986
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48300200
Device Catalogue Number48300200
Device Lot Number189486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2019
Initial Report FDA Received Date09/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1